MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA AMBITION X; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA AMBITION X; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA AMBITION X
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that following the lumbar scan, the patient complained of a blister on the right hand thumb.A 2 cm homogenous blister was present on the right thumb, for which no medical treatment was provided, and the blister was expected to heal.
 
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There is no indication of a malfunction of the mr system or coil used that could have contributed to the incident.The injury, 3rd degree burn with a blister of 2 cm on the right hand thumb appears to be is consistent with heating incidents caused by insufficient distance between body parts, a so-called skin-to-skin burn.Even though it was mentioned that padding was used to prevent this from occurring, no information was provided on the exact location where this padding was positioned.Considering the location of the burn, skin-to-skin contact is the most logical explanation.The patient was elderly, a condition known to affect the body¿s ability to regulate temperature, increasing the risk of rf energy-related injuries.Also, the patient had extensive, dark tattoos, including permanent makeup tattoos on the arms, legs, and chest.During the scan, 3 sequences with high sar values (above 2 w/kg, reaching 2.47 w/kg) was performed, allowing no cool down time for the patient.The total specific energy dose administered was 3.14 kj/kg, exceeding the recommended limit of 2.0 kj/kg for patients with impaired thermoregulation.

Brand Name
INGENIA AMBITION X
Common Device Name
SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key21705598
Report Number3003768277-2025-002827
Device Sequence Number17313977
Product Code LNH
UDI-Device Identifier00884838090040
UDI-Public(01)00884838090040
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA AMBITION X
Device Catalogue Number781356
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale
Patient Weight91 KG